Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 217, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2007, 3:51 PM EDT for Sumter County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 3:51 PM EDT (19:51 UTC)
- Expired
- Jun 25, 2007, 4:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 251951
SVRFFC
GAC261-252015-
/O.NEW.KFFC.SV.W.0217.070625T1951Z-070625T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED NEAR PLAINS...MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3195 8442 3211 8443 3212 8441 3212 8428
3202 8425 3197 8425 3196 8424 3193 8438
3193 8440
$$1 follow-up statement
000
WWUS52 KFFC 252018
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT MON JUN 25 2007
GAC261-252024-
/O.EXP.KFFC.SV.W.0217.000000T0000Z-070625T2015Z/
SUMTER GA-
414 PM EDT MON JUN 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SUMTER COUNTY EXPIRES
AT 415 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS CONTINUED OVER WESTERN AND NORTHERN SUMTER
COUNTY. HOWEVER...THESE THUNDERSTORMS WERE NO LONGER DETERMINED TO
BE SEVERE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3195 8442 3211 8443 3212 8441 3212 8428
3202 8425 3197 8425 3196 8424 3193 8438
3193 8440
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:31 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 25, 3:31 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT MON JUN 25 2007 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CURRENT RADAR LOOP SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH SOME ISOLATED SEVERE STORMS IN THE MIX. THESE SHOWERS ARE ROTATING NORTHWARD AROUND THE BUILDING SURFACE AND UPPER LEVEL RIDGES. THIS BERMUDA LIKE RIDGE WILL BE THE MAIN FOCUS IN THE SHORT TERM AS IT STRENGTHENS AND PUSHES INTO THE SOUTHEASTERN STATES OVER THE NEXT FEW DAYS. THE MODELS ARE SHOWING THIS RIDGE BRINGING IN GOOD GULF MOISTURE INTO THE ARKLATEX REGION BUT IT KEEP THIS GOOD MOISTURE JUST TO THE WEST OF GA THROUGH WED/THU. THERE IS STILL A MINIMAL AMOUNT OF MOISTURE ACROSS THE STATE IN THE SHORT TERM BUT WITH THIS RIDGE ACROSS THE AREA SHOULD ONLY SE ISOLATED SHOWERS TUE THROUGH THU. THIS RIDGE WILL ALSO HELP TO KEEP ANY THUNDERSTORMS THAT DO DEVELOP BELOW SEVERE LIMITS. WITH THE UPPER RIDGE BUILDING OVER THE NEXT FEW DAYS SHOULD CONTINUE TO SEE VERY WARM AFTERNOON HI TEMPS. TEMPS MAINLY IN THE 90S EXPECTED THE NE GA MOUNTAINS WHICH WILL BE IN THE MID TO UPPER 80S. .LONG TERM /THURSDAY THROUGH MONDAY/... LOOKS LIKE A CHANGE IS COMING IN THE EXTENDED AS THE MODELS SHOW THE UPPER PATTERN SHIFTING. THE OVER ALL PATTERN WE HAVE NOW OVER THE U.S. BEGINS AMPLIFYING WITH A RIDGE BUILDING OVER THE ROCKIES AND WESTERN PLAINS AND A TROUGH DIGGING INTO THE EASTERN U.S. BY FRI/SAT THE NORTHWEST FLOW DEVELOPING OVER THE EASTERN U.S. HELPS DRIVE A COLD FRONT SOUTH OUT OF THE OHIO AND UPPER MS VALLEYS INTO THE SOUTHERN APPALACHIANS. ALTHOUGH UPPER LEVEL DYNAMICS APPEAR TO REMAIN WELL NORTH AND EAST OF THE STATE...THERE SHOULD BE ENOUGH LOW LEVEL FORCING AND SUFFICIENT MOISTURE FOR BETTER CHANCES OF PRECIP BY FRI AND SAT AS THE FRONT PUSHES SOUTH THROUGH THE FORECAST AREA. ONCE THE FRONT MOVES THROUGH...A DRIER AND MILDER AIRMASS SETTLES INTO NORTH AND CENTRAL GEORGIA AS A NEW HIGH PRESSURE RIDGE BUILDS IN FROM THE NORTH BEGINNING SUN. AM A LITTLE LEARY ABOUT THIS AS THE MODELS ARE USUALLY A BIT TOO FAST WITH MOVING FRONTS COMPLETELY THROUGH THE STATE THIS TIME OF YEAR. TEMPS SHOULD BE A BIT COOLER IN THE EXTENDED BUT STILL NEAR SEASONAL NORMS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 92 66 90 68 / 20 20 20 20 10 ATLANTA 72 90 69 89 71 / 20 30 20 20 20 BLAIRSVILLE 64 86 62 86 63 / 20 30 20 20 20 CARTERSVILLE 64 92 66 90 66 / 20 30 20 20 20 COLUMBUS 72 93 73 92 73 / 20 20 20 20 20 GAINESVILLE 69 90 68 88 69 / 20 30 20 20 20 MACON 69 94 69 94 72 / 20 20 20 20 20 ROME 67 93 68 94 69 / 20 30 20 20 20 PEACHTREE CITY 65 90 66 89 66 / 20 20 20 20 20 VIDALIA 73 92 70 89 71 / 20 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT MON JUN 25 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE EXPECTED OVER MUCH OF NORTH AND WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... WEAK LOW PRESSURE IS LOCATED OVER CENTRAL GEORGIA...WITH A HIGH PRESSURE TO THE NORTHEAST OVER THE CAROLINAS. DEWPOINTS ARE INCREASING OVER THE STATE...AS SOUTHEASTERLY WINDS BRING IN MORE MOISTURE. .PRIMARY HAZARDS... PRIMARY HAZARDS WILL BE LIGHTNING...STRONG WINDS...AND HAIL. .DISCUSSION... A COLD POOL OF AIR IN THE UPPER LEVELS OVER NORTH AND CENTRAL GEORGIA AND AN INCREASINGLY MOIST SURFACE LAYER WILL PRODUCE A MODERATELY UNSTABLE ENVIRONMENT OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. CAPES WILL BE AROUND 1500 WITH LIFTED INDICES MINUS FOUR TO MINUS SIX. WITHOUT SIGNIFICANT DYNAMICS...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTH AND WEST CENTRAL GEORGIA. ANY SEVERE THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. IN ADDITION...WITH PRECIPITABLE WATER VALUES AROUND 1.5 INCHES...SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 25, 2:46 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 PM EDT MON JUN 25 2007 GAZ039-251930- 246 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WILKES COUNTY UNTIL 330 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDTOWN. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 330 PM EDT. SOME LOCATIONS NEAR THIS STORM INCLUDE METASVILLE...SANDTOWN...NORMAN...DANBURG AND TIGNALL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 25, 2:47 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 3 NW CLEVELAND 34.63N 83.80W
06/25/2007 E60.00 MPH WHITE GA EMERGENCY MNGR
EMA MANAGER RECEIVED REPORT OF NICKEL SIZED HAIL, 60 MPH
WINDS, AND DOWNED TREE LIMBS AT INTERSECTION OF HWY 75A
AND HWY 129.
&&
SBKLocal storm report, Jun 25, 2:51 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 3 NW CLEVELAND 34.63N 83.80W
06/25/2007 E0.25 INCH WHITE GA EMERGENCY MNGR
EMA MANAGER REPORTED NICKEL SIZED HAIL AND 60 MPH WINDS
AT INTERSECTION OF HWY. 75A AND HWY. 129. NUMEROUS TREE
LIMBS DOWN ON ROADWAY.
0240 PM TSTM WND DMG HELEN 34.70N 83.72W
06/25/2007 WHITE GA LAW ENFORCEMENT
REPORTED AT LEAST FOUR TREES DOWN...TWO ON BUILDINGS AND
ONE ON A TRUCK IN THE NORTHERN PORTION OF THE COUNTY.
&&
GRIFFITHSpecial weather statement, Jun 25, 3:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT MON JUN 25 2007 GAZ024-252000- 329 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BANKS COUNTY UNTIL 400 PM EDT... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF HOMER...MOVING NORTHEAST AT 5 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BANKS COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HOLLINGSWORTH AND HOMER. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BANKS COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLINGSWORTH AND HOMER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 25, 3:33 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL JEFFERSON 34.13N 83.60W
06/25/2007 E0.25 INCH JACKSON GA LAW ENFORCEMENT
0310 PM TSTM WND DMG 2 WSW PENDERGRASS 34.15N 83.71W
06/25/2007 JACKSON GA LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR LANIER ROAD AND MOUNTAIN CREEK
CHURCH ROAD.
&&
GRIFFITHLocal storm report, Jun 25, 3:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 WSW PENDERGRASS 34.15N 83.71W
06/25/2007 JACKSON GA LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR LANIER ROAD AND MOUNTAIN CREEK
CHURCH ROAD.
0325 PM TSTM WND DMG SHADY DALE 33.40N 83.59W
06/25/2007 JASPER GA LAW ENFORCEMENT
REPORTED FOUR TREES DOWN ON HWY 83 NORTH.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:03 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 27 min |
| Jun 25, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | White | 56 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 60 min |
| Jun 25, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 40 min |
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 46 min |
| Jun 25, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 26 min |
| Jun 25, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 39 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 54 min |
| Jun 25, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth | 41 min |
| Jun 25, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 35 min |
| Jun 25, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.